MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH TELESCOPE, 4 MM, 12°, LONG; RIGID SCOPE

OLYMPUS WINTER & IBE GMBH TELESCOPE, 4 MM, 12°, LONG; RIGID SCOPE
Model Number WA20021A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, the rigid scope was broken.The issue occurred during reprocessing.The intended procedure was completed.There were no reports of patient harm.
 
Additional Manufacturer Narrative
The device was returned, and the evaluation found the glass at the distal end was damaged.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal a device history review revealed no issues that could have caused or contributed to the reported issue.The device was returned to olympus for inspection and the reportable malfunction was confirmed.The device evaluation found that the outer tube was bent, there were dents on the distal edge, a cracked meniscus, and debris on the optical system.Based on the results of the investigation, it is likely that the subject device was damaged by an excessive force during use, or a blow or fall on the tip of the device.The broken lens was a result of the bent outer tube.A definitive root cause could not be determined.Olympus will continue to monitor the field performance of this device.

Brand Name
TELESCOPE, 4 MM, 12°, LONG
Common Device Name
RIGID SCOPE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18867637
Report Number9610773-2024-00663
Device Sequence Number14205492
Product Code GCP
UDI-Device Identifier04042761051422
UDI-Public04042761051422
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K897003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA20021A
Device Lot Number800411
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2024
Supplement Date Received by Manufacturer06/10/2024
Initial Report FDA Received Date03/08/2024
Supplement Report FDA Received Date06/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/30/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown